I was prescribed Omeprazole after having Bariatric surgery (the sleeve). Three days after taking it I woke up with a sore neck.. The next day the pain and soreness was in my shoulders and then upper back. I could hardly lift my right arm..I did not have any shortness of breath.. I was sent to the ER to be checked for blood clots, none were found so I was told to check with my back dr and to continue my medication. I have an appt to see back dr next week..
Indirectly over a long period of time it can cause it. It can cause osteoporosis with long term use. This can lead to fractures of the vertebrae. There is no reason it should cause back pain after 3 days.
Hi, I have been on Omeprazole for 25 years, I haven't had any issues with it. I am on it as treatment for GERD. I hope your pain eases up, more likely it has something to do with your surgery.
I am experiencing the same thing right now. I took it the first time for about ten days and started with a stiff neck that went into my shoulder and back. This went on for about 3 weeks. I stopped taking it and within a few days the pain was gone but I had terrible heart burn. After my Dr assured me it was coincidence I started taking it again and now after about 6 days the stiff neck came back as the day has gone on my shoulder, right arm and leg are killing me. Could this be coincidence again? I dont know. All I know is I am in a lot of pain.
I have been on Omeprazole, off and on for about ten years. Every time I take it, I get the neck and shoulder pain. My normal workouts have to stop while I am on it because I just stay sore. After three or four days off of it you seem to get back to normal. Took a long time for me to relate the two. I'm glad to start seeing others showing the same side effect, because I was thinking it was just me.
After treatment for a peptic ulcer which included Omeprazole in a double dose, I continued with the double dose for a couple of months as the pain had not subsided. in the third month I developed severe headaches, neck pain that would not stop and I could not turn my head. I found posting after posting on askapatient.com where individuals had pain in the head, neck, shoulders, etc. I immediately stopped taking the Omeprazole and the headaches stopped. The severe pain in my neck continued for more than two years. After 5 years it is still an annoyance but no where near the level of pain that I first experienced. I was coincidentally on daily magnesium supplements while taking the Omeprazole and after extensive reading decided to discontinue them. A couple of times since then I have had a recurrence of the ulcer type symptoms and tried to use the Omeprazole but within 3 days the high level of pain recurs.
I also tried at separate time going back on the magnesium but the pain occurred right along with that as well. I think there is a magnesium connection with these symptoms but I cannot verify it - perhaps in my case an overdose? Much of what is sold as Omeprazole has magnesium added, possibly to protect from the symptoms of osteo? If you go to askapaitent.com and enter Prilosec or Omeprazole with the words headache or neck pain or shoulder pain you will find many postings to confirm that you are not alone with this symptom.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.